Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 24, 2008, 3:51 AM CDT for 5 counties in Florida. It took effect at Apr 24, 2008, 1:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 3:51 AM CDT (08:51 UTC)
- In effect from
- Apr 24, 2008, 1:00 PM CDT
- Expired
- Apr 24, 2008, 12:57 PM CDT
- In force
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 240851 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 451 AM EDT THU APR 24 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DUE TO UP TO TWO HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES OVER 75... ...FIRE WEATHER WATCH IS CANCELLED FOR GADSDEN...LEON... AND LIBERTY COUNTIES IN THE WESTERN FLORIDA BIG BEND... .DISCUSSION...HIGH PRESSURE REMAINS IN CONTROL OF THE AREA THROUGH THE REMAINDER OF THE WORK WEEK. DRY LOW LEVEL AIR WILL COMBINE WITH AFTERNOON TEMPERATURES IN THE 80S TO PRODUCE RELATIVE HUMIDITY VALUES IN THE 30S. A FEW LOCATIONS ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND ARE EXPECTED TO SEE RELATIVE HUMIDITY VALUES REACH 35 PERCENT OR LOWER OR UP TO TWO HOURS. THESE LOW RELATIVE HUMIDITY VALUES COMBINED WITH HIGH DISPERSION INDICES WILL RESULT IN A BRIEF PERIOD OF RED FLAG CONDITIONS LATER THIS AFTERNOON. FLZ016-017-026-241000- /O.CAN.KTAE.FW.A.0051.080424T1800Z-080424T2300Z/ GADSDEN-LEON-LIBERTY- 451 AM EDT THU APR 24 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH FOR THIS AFTERNOON. ALTHOUGH DISPERSION INDICES ARE EXPECTED TO BE WELL ABOVE 75 THIS AFTERNOON... RELATIVE HUMIDITY VALUES ARE NOW ANTICIPATED TO REMAIN JUST ABOVE 35 PERCENT. $$ FLZ007-009>011-013-242015- /O.UPG.KTAE.FW.A.0051.080424T1800Z-080424T2300Z/ /O.NEW.KTAE.FW.W.0057.080424T1800Z-080424T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN- 351 AM CDT THU APR 24 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON DUE TO EXPECTED LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
1 follow-up statement
000 WWUS82 KTAE 241757 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 157 PM EDT THU APR 24 2008 ...THE RED FLAG WARNING HAE BEEN CANCELLED FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE THIS AFTERNOON... .SURFACE DEW POINTS ARE RUNNING A FEW DEGREES HIGHER THAN PREVIOUSLY FORECAST...AND SUB-35 PERCENT RELATIVE HUMIDITY DURATIONS ARE NOT EXPECTED THIS AFTERNOON. FLZ007-009>011-013-241900- /O.CAN.KTAE.FW.W.0057.080424T1800Z-080424T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN- 1257 PM CDT THU APR 24 2008 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE. DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED TO OCCUR. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 24, 2:56 AM CDT, 55 minutes earlier.
Area forecast discussion, Apr 24, 2:56 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 AM EDT THU APR 24 2008
.SHORT TERM (TODAY THROUGH SATURDAY)...UPPER RIDGE WILL CONTINUE TO
BUILD EASTWARD OVER THE AREA TODAY AS CUTOFF LOW CONTINUES TO MOVE
EAST OVER THE WESTERN ATLANTIC. WITH THE RETREAT OF THE DEEP LAYERED
CUTOFF...LOW LEVEL FLOW WILL CONTINUE TO VEER TODAY...BECOMING
EASTERLY. MAIN IMPACT ON SENSIBLE WEATHER WILL BE TO INCREASE THE
LOW LEVEL MOISTURE...AND THUS THE AFTN CU FIELD. DO NOT ANTICIPATE
ENOUGH MOISTURE FOR ANY AFTERNOON SHOWERS. TEMPERATURES WILL
CONTINUE TO BE WARM...ALTHOUGH COASTAL AREAS MAY SEE A COUPLE
DEGREE DROP FROM YESTERDAY AS SEABREEZE WILL HAVE BETTER LUCK
MOVING INLAND THIS AFTERNOON.
NO SIGNIFICANT CHANGES EXPECTED INTO FRIDAY. SFC HIGH WILL SHIFT
EAST FROM THE MID ATLANTIC INTO THE WESTERN ATLANTIC. THIS WILL
TRANSLATE INTO A MORE SOUTHEASTERLY LOW LEVEL FLOW...MAINLY
IMPACTING THE INLAND PENETRATION OF THE SEABREEZE AND SOME
ADDITIONAL AFTERNOON CU.
BY SATURDAY...A WEAK SHORTWAVE IS EXPECTED TO MOVE THROUGH THE MEAN
RIDGE POSITION...KNOCKING HEIGHTS DOWN A BIT AND INCREASING THE
POTENTIAL FOR AFTERNOON SHOWERS AND STORMS...ESPECIALLY OVER NORTHERN
HALF OF CWA. THE GREAT BULK OF THE DYNAMICS REMAINS WELL TO THE
NORTH...BUT SHOULD SEE ENOUGH MOISTURE AND LIFT TO WARRANT SLIGHT
CHANCE POPS. SATURDAY AFTERNOON.
.LONG TERM (SUNDAY THROUGH THURSDAY)...GLOBAL MODELS ONCE AGAIN IN
FAIRLY GOOD AGREEMENT WITH THE TIMING AND EVOLUTION OF THE SYNOPTIC
FEATURES THROUGH A GOOD PORTION OF THE EXTENDED.
SUNDAY BEGINS WITH SURFACE HIGH CENTERED OFF THE SOUTHEAST COAST
CONTINUING TO RIDGE BACK WEST OVER THE AREA IN A TYPICAL SPRINGTIME
PATTERN...AND PROTECTING OUR REGION FROM A WEAK STALLED FRONTAL
SYSTEM TO THE NORTH ACROSS NORTHERN AL/GA OR THE TENNESSEE VALLEY.
SYNOPTIC PATTERN CONSISTING OF A MID/UPPER LEVEL RIDGE ALONG THE
EAST COAST AND EASTERN GOMEX WILL BE ABOUT TO UNDERGO A RAPID
EVOLUTION AS LARGE SCALE TROUGH CONTINUES TO EVOLVE ACROSS THE
PLAINS/MS VALLEY AND HEADS EASTWARD. FAIRLY UNORGANIZED TROUGH AT
THE BEGINNING OF THE DAY SUNDAY WILL EVOLVE BY THE EVENING INTO A
FAIRLY SHARP AND AMPLIFIED UPPER LEVEL SYSTEM ALONG THE MS VALLEY.
STRONG 500-300MB PV ANOMALY ASSOCIATED WITH THE TROUGH WILL INDUCE
ENHANCED CYCLOGENESIS OVER THE TENNESSEE VALLEY LATE IN THE DAY AS
IT ENCOUNTERS THE OLD STALLED OUT SURFACE BOUNDARY LYING FROM
EASTERN TEXAS TO THE CAROLINAS. SUNDAY NIGHT INTO EARLY MONDAY THIS
LOW WILL CONTINUE TO DEEPEN AS IT MOVES NORTHEAST INTO THE OHIO
VALLEY OR EASTERN GREAT LAKES. GFS IS A BIT MORE POTENT AND SHARP
THAN THE ECMWF WITH ITS TROUGHING FEATURE ON MONDAY AS IT CROSSES
THE SPINE OF THE APPALACHIANS. EITHER SOLUTION GIVES A FAIRLY
SIMILAR SOLUTION TO THE FORECAST WITH JUST SOME MINOR TIMING
DIFFERENCES. THE 00Z CANADIAN IS A GOOD BLEND SOLUTION AND WILL BE
FOLLOWED FOR THE TIMING OF FEATURES MONDAY AND MONDAY NIGHT. BY
SUNRISE MONDAY MORNING A TRAILING COLD FRONT WILL RUN FROM THE
SURFACE LOW OVER THE OHIO VALLEY TO OVER OR JUST WEST OF OUR FL
PANHANDLE/SE AL ZONES. MID/UPPER LEVEL TROUGH PUSHES OVERHEAD DURING
THE DAY WITH THE COLD FRONT SWEEPING EASTWARD THROUGH THE AREA WITH
A ROUND OF SHOWERS AND THUNDERSTORMS.
ALL GLOBAL MODELS IN GOOD AGREEMENT THAT THIS WILL BE A CLEAN
FRONTAL PASSAGE WITH SYNOPTIC LIFT AND RESULTING CONVECTION PUSHING
WELL TO THE SOUTH AND EAST DURING THE SECOND HALF OF MONDAY NIGHT.
BEHIND THE FRONT/TROUGH...HIGH PRESSURE WILL MOVE ALONG THE NORTHERN
GULF COAST TO A POSITION OVER THE FORECAST AREA TUESDAY
AFTERNOON/NIGHT WITH MID LEVEL FLOW BECOMING MORE ZONAL ONCE AGAIN.
UPPER LEVEL FEATURES BEGIN TO DIVERGE CONSIDERABLY WEDNESDAY NIGHT
INTO THURSDAY ACROSS THE EASTERN HALF OF NORTH AMERICA...HOWEVER AT
THIS TIME ALL GUIDANCE AGREES ON SURFACE RIDGING HOLDING POSITION
ACROSS THE SOUTHEAST AND FAIR WX.
WARM AND MOIST AIRMASS FOR SUNDAY/SUN NIGHT WITH INCREASING SOUTHERLY
FLOW AHEAD OF MONDAYS COLD FRONT. AS A ROUND OF SHOWER/STORMS SUNDAY
NIGHT/MONDAY BECOMING MORE APPARENT WILL RAISE POPS TO HIGH END
CHANCE RANGE. TEMPERATURES PERHAPS A BIT BELOW CLIMO (ESPECIALLY AT
NIGHT) FROM MONDAY NIGHT THROUGH TUESDAY NIGHT...THEN RETURNING TO
NEAR CLIMO FOR WEDNESDAY INTO THURSDAY. NO POPS AFTER MONDAY NIGHT
FOR THE REMAINDER OF THE EXTENDED.
&&
.MARINE...OTHER THAN ANOTHER WEAK NOCTURNAL SURGE TONIGHT...WINDS
AND SEAS WILL REMAIN MINIMAL THROUGH SATURDAY. GRADIENT WILL TIGHTEN
SUNDAY AHEAD OF THE APPROACHING COLD FRONT. THIS WILL INCREASE
ONSHORE WINDS AND SEAS THROUGH MONDAY MORNING. OFFSHORE FLOW WILL
DEVELOP BEHIND THE FRONT MONDAY...CONTINUING THROUGH THE MIDDLE OF
NEXT WEEK AS HIGH PRESSURE SETTLES ALONG THE NORTHERN GULF COAST.
&&
.AVIATION...FAVORABLE AVIATIONS CONDITIONS TO CONTINUE THROUGH
THURSDAY EVENING WITH GENERALLY VFR CONDITIONS TO PREVAIL. FEW-SCT
CIRRUS WILL CONTINUE TO MOVE OVERHEAD INTO THURSDAY MORNING AS IT
PUSHES EASTWARD OFF OF CONVECTION OVER THE CENTRAL PLAINS. WITH HIGH
PRESSURE OVERHEAD AND SOME INCREASING MOISTURE ON THE EASTERLY FLOW
OFF THE ATLANTIC...MAY SEE SOME BRIEF CIG/VIS RESTRICTIONS IN THE
MVFR RANGE AT KVLD VERY LATE TONIGHT...BUT SHOULD BE OF MINIMAL
IMPACT IF THEY OCCUR. VFR CONDITIONS INTO THE DAYLIGHT HOURS
THURSDAY WITH A SCT CU FIELD SLOWLY DEVELOPING DURING THE LATE
MORNING AND AFTERNOON HOURS. CU FIELD LIKELY TO DEVELOP ENOUGH TO
BECOME BKN BY MID/LATE AFTERNOON IN A FEW PLACES...HOWEVER CIG BASES
BY THIS TIME SHOULD BE UP BETWEEN 5-6KFT. CU FIELD DISSIPATED WITH
THE SETTING SUN THURSDAY EVENING AS SCT-BKN HIGH LEVEL CIRRUS
CONTINUE TO MOVE OVERHEAD.
&&
.FIRE WEATHER...ANOTHER DAY WITH FAIRLY LOW RELATIVE HUMIDITY ACROSS
THE AREA. RH VALUES EXPECTED TO DROP INTO THE 30S DURING THE
AFTERNOON AWAY FROM THE COAST. A FEW SPOTS ACROSS INLAND PORTIONS OF
THE EASTERN FLORIDA PANHANDLE MAY REACH 35 PERCENT OR LOWER OR AN
HOUR OR TWO. WITH THIS LOW RH COMBINED WITH DISPERSION INDICES ABOVE
75 WILL PRODUCE BRIEF RED FLAG CONDITIONS ACROSS THE INLAND ZONES OF
THE EASTERN FLORIDA PANHANDLE. FURTHER EAST RH VALUES ARE EXPECTED
TO STAY JUST ABOVE 35 PERCENT BUT DISPERSIONS WILL STILL BE QUITE
HIGH. ONCE AGAIN RH VALUES SHOULD FALL INTO THE 30S AWAY FROM THE
COAST FRIDAY AFTERNOON. HOWEVER...ALTHOUGH DISPERSION WILL STILL BE
ELEVATED...THEY ARE ANTICIPATED TO REMAIN BELOW 75. INCREASING
MOISTURE SATURDAY INTO SUNDAY SHOULD KEEP RH VALUES ABOVE CRITICAL
LEVELS FOR ALL AREAS THIS UPCOMING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 84 61 85 61 83 / 10 10 10 0 20
PANAMA CITY 81 66 80 65 81 / 0 10 0 0 10
DOTHAN 85 62 83 61 83 / 10 10 10 0 20
ALBANY 84 61 84 61 83 / 10 10 10 10 20
VALDOSTA 84 58 84 58 83 / 10 10 10 0 20
CROSS CITY 84 59 85 59 85 / 10 10 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: CALHOUN...HOLMES...INLAND WALTON...
JACKSON...WASHINGTON.
GM...NONE.
&&
SHORT TERM/MARINE...CAMP
LONG TERM/FIRE WX/AVIATION...MROCZKAHazardous weather outlook, Apr 24, 3:30 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EDT THU APR 24 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-251000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 430 AM EDT THU APR 24 2008 /330 AM CDT THU APR 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WARM AFTERNOON TEMPERATURES AND A DRY AIR MASS WILL ENHANCE WILDFIRE GROWTH POTENTIAL OVER INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE SATURDAY AS LOW LEVEL MOISTURE GRADUALLY INCREASES. AN APPROACHING COLD FRONT WILL INCREASE COVERAGE OF SHOWERS AND STORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.